Intuniv?

Login Register
Intuniv? 2010-12-30T05:15:23+00:00

The Forums Forums Medication Other Meds Intuniv?

Free medication video
Viewing 0 posts
Viewing 11 posts - 1 through 11 (of 11 total)
  • Author
    Posts
  • #88911
    Avatar
    Anonymous
    Post count: 14412

    Anybody know anything about the drug Intuniv (I THINK, but I might be wrong, it may be a brand name for Guanfacine). Is it only prescribed to children? I haven’t heard a lot about this one.

    REPORT ABUSE
    #98695
    Avatar
    Anonymous
    Post count: 14412

    T-Rex:

    I am trying it right now as I cannot take Adderall XR anymore due to a side effect. Don’t get me wrong, it was great meds and I’d continue if it weren’t for the pesky bladder problem I developed because I didn’t take it right. Didn’t drink enough water and took on an empty stomach too many times. (Duh!)

    I’ve been on the Intuniv for about 2 weeks now. Only 1mg. It works a lot slower than stimulants. I can get back to you after a few more weeks but I’ve already gone from “I don’t want to do anything” to “Maybe I’ll do one load of laundry”… I’ll be bumping up the dose from 1mg to 2mg in a couple of weeks. The only side effect I experienced was a little sleepiness. My blood pressure is fine. I work in a school and so get it checked by the school nurse three days a week. You could also go to a CVS or other drug store and get it checked.

    It was recommended to me by Dr. Patricia Quinn from Washington, DC an expert in ADHD; specialized in kids and women, but really knows her ADHD stuff!

    Websites that gave me good information that helped me make my decision to try it:

    https://www.intuniv.com/adhd-support/default.aspx

    http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000057/

    http://www.drugs.com/intuniv.html

    http://www.webmd.com/drugs/drug-152956-Intuniv+ER+Oral.aspx?drugid=152956&drugname=Intuniv+ER+Oral&source=2

    REPORT ABUSE
    #98696
    Avatar
    Anonymous
    Post count: 14412

    My daughter and I are using Intuniv. It worked wonders for her right from the beginning. She seems to do best on 2 mg. Any more and she sleeps all day. I am taking 4 mg which is the maximum dose they offer. I’ve noticed some better motivation but no huge improvements. Don’t let that disuade you though, I have tried almost everything made for ADHD and none have helped more than a little.

    Intuniv is approved by the FDA for children up to 17 years old only. That’s because the two studies used to get it approved for ADHD treatment only included children. However, if you are in the US your Doctor can still perscribe it for you. Doctors are not restricted from perscribing medicine “off label.” It is done all the time.

    Intuniv is Guanfacine in a long acting form. If money is an issue your Doctor can perscribe Guanfacine generic but you will have to take it several times per day instead of just once.

    Intunive is only made in 1-4 mg tablets. That is because the studies done to test Guanfacine’s usefulness for treating ADHD showed no significant improvement in symptoms in patients taking more than 4 mg. It is recommended that you start at 1 mg then increase the dosage by 1 mg per week until you see no more improvement. However, remember the studies were done on children and teens only. Adults are larger for the most part and have different metabolisms than children. So if you reach 4 mg and still have little improvement or have improvement with few or no negative side effects ask your Doctor to perscribe 5 mg (4 mg + 1 mg) and see if you have more improvement. Keep going until negative side effects outweigh positive then drop back to the previous dose that worked best.

    Remember, Guanfacine was originally created as a treatment for high blood pressure so you must monitor your blood pressure regularly while taking it else your blood pressure may drop too low. It also has a fairly strong sedative effect. You can take Intuniv at night since it is long acting but generic Guanfacine is only available in short acting form so you must take it during the day. Until you know how it will affect you be careful driving or doing other activities where nodding off could endanger your life or others.

    Good luck,

    WW

    REPORT ABUSE
    #98697
    Avatar
    Anonymous
    Post count: 14412

    Update: I just moved up to 2mg about 5 days ago and it seems to be helping a little more. My BP is lower but still good. A little sleepy, but I’m just going to bed earlier which is a good thing anyway. I may try taking it at night later on if that becomes bothersome.

    I had a couple of instances at work where I could have “lost it” but didn’t… kept very calm and did all the right things. I am getting more done at work, but home? The laundry still isn’t doing itself and I’m not overly motivated to assist. But my therapist said no one really LIKES doing laundry, do they? I think it might help [adults] more with impulsiveness as opposed to being able to organizing and getting projects completed.

    What do you think, Wrong_Writer?

    So far, I like it, though.

    REPORT ABUSE
    #98698
    Avatar
    Geoduck
    Member
    Post count: 303

    A mom at my kid’s school suggested this. Sounds like a good alternative for people who have high blood pressure, and can’t take the other meds. My blood pressure typically runs normal to slightly low. I’m thinking I’m not a good candidate for this drug. Thanks for all the great info, Wrong_Writer!

    REPORT ABUSE
    #98699
    Avatar
    Anonymous
    Post count: 14412

    Geoduck. Don’t write it off just yet. If you have a good doc who will check your BP regularly. My BP before Intuniv was 110/70 to 120/75 (normal to lowish). Now it’s 104/70 to 115/75. Lower but still very normal. I’ve just felt a little tired but I get more sleep which is better than staying up till all hours like I was w/o meds. It’s not helped the organizational part of the ADHD much yet, but they say it take awhile of gradually increased doses. I’m calmer and less impulsive… so I’ll give it credit for that.

    Since I am a teacher, I have the school nurse check it three times a week but you could go to one of those BP checkers at a nearby drug store.

    REPORT ABUSE
    #98700
    Avatar
    Geoduck
    Member
    Post count: 303

    I’ll see what the adderall does (I’ve only been on it for just over a week), but I’ll definitely keep intuniv in mind.

    It’s been so cool finding all these people who are dealing with the same thing. There is so much information and help out there. I’m kicking myself for taking so long to get real help!

    REPORT ABUSE
    #98701
    Avatar
    Anonymous
    Post count: 14412

    We should move this path to the clonidine section and maybe change the name to alpha-2-agonists (e.g. Catapres, Tenex, clonidine, Intuiv).

    Love the links. Very good.

    These medications are a different way of tackling ADHD because they block the presynaptic sites. Initially, they were designed as high blood pressure medications. As you can see 2Raddled comments.

    Always speak to your doctor before making any changes to medications. Dr. Jain provides advice generically and not for any one person. Advice does not constitute a therapeutic relationship or promise of care. Please consult the privacy policy for more information.

    REPORT ABUSE
    #98702
    Avatar
    Anonymous
    Post count: 14412

    Hi all,

    Still here, I just haven’t posted in a long time. Since I posed this question. First of all, thanks for the feedback. I finally approached my Doc (back in May ’12) about my ADHD and since that time I have tried two different meds. Both are amphetamine based (Adderall & Vyvanse). Both meds, at the effective dosages for the ADHD, gave me intolerable side effects (increased jaw clenching-I have issues with Bruxism already and the meds made it worse; almost constant tongue and mouth movement which resulted in a raw sore tongue and an altered sense of taste). I know it was the meds because once I stopped taking them, in both cases, the side effects subsided and disappeared in about a week. Interesting to note that I took Ritalin as a child for ADHD (they called it ‘Minimal Brain Dysfunction with Hyperactivity’ back then) and I also had undesirable side effects then as well. Obviously the amphetamine type drugs just aren’t for me.

    Upon reading the additional info you all have provided, I may very well inquire with my doctor about Intuniv (or its generic equivalent). I have been experiencing elevated BP in recent years so this could tackle two conditions at one for me.

    After consulting with my doctor, if that’s the direction we decide to go, I’ll be sure to follow up here and detail my experiences with it.

    REPORT ABUSE
    #120465
    Avatar
    Amy
    Member
    Post count: 161

    I was put on Intuniv as a addition to Vyvanse, because my doctor didn’t want to put me on a higher dosage (I am already at a pretty high one).  Intuniv worked great, but unfortunately I gained 9 pounds in 6 weeks!!  I am already a little overweight and was trying to lose weight, so needless to say I can’t add on any more.  I am getting off of it now and hopefully will begin to lose what I gained recently.  🙁

    REPORT ABUSE
    #125586
    Avatar
    uglytoad
    Member
    Post count: 4

    Amy:  Can I ask what dosage of Vyvanse you are on?  Did you find the coming off of Vyvanse cause mood swings or anger issues which the Intuniv worked for?  This is a new drug in Canada and I am trying to find out as much as I can about it.

    REPORT ABUSE
Viewing 11 posts - 1 through 11 (of 11 total)

You must be logged in to reply to this topic.